MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TIBIAL FULL BLOCK AUGMENT PRECOAT SIZE 4 10 MM THICKNESS WITH 4 SCREWS; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. TIBIAL FULL BLOCK AUGMENT PRECOAT SIZE 4 10 MM THICKNESS WITH 4 SCREWS; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Swelling (2091); Ambulation or Postural Difficulties (2544); No Code Available (3191); Swelling/ Edema (4577)
Date of Event 12/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: item#: unknown; kne-nexgen-stemmed tibial component, size 4; lot#: unknown, item#: unknown; kne-nexgen-straight stem extension-unk; lot#:unknown, item#: 42540000035; all poly patella cemented 35 mm diameter; lot#: 63586415, item#: unknown; unknown nexgen tm distal femoral augment f, 10mm (medial); lot#: unknown, item#:unknown;unknown nexgen tm distal femoral augment f, 5mm (lateral); lot#:unknown, item#: unknown; unknown nexgen lcck femur f; lot#: unknown, item#: unknown; unknown nexgen lcck articular surface, 10mm; lot#: unknown, item#: unknown; unknown nexgen stemmed extension; lot#: unknown.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it is still implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2020 - 01380.0001822565 - 2020 - 01377.
 
Event or Problem Description
The patient underwent a right total knee arthroplasty approximately 3 years ago.The patient was revised due to pain and tibial/femoral component loosening.After the revision the patient's symptoms improved until the one year follow up, which he reported increasing pain.Upon x-ray review, the surgeon noted the tibia appears to have subsided with some radiolucent lines present suggesting loosening.No revision has been scheduled at this time but is pending follow up in six months.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g4; g7; h1; h2; h3; h6 reported event was confirmed by review of medical records and x-rays.Device history record (dhr) review was unable to be performed as the part/lot number of the device involved in the event is unknown.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: initial ops notes were not provided.Revision surgery was performed on (b)(6) 2019 for pain, loose femur & tibial component.Also, the tibial component was subsided.All the components were revised during the surgery without complication.(b)(6) 2020, the patient was present with pain and moderate effusion of the knee.The x-ray review identified no change in the femoral component position.But, the tibia plate was slightly subsided on the lateral view.It also states : additionally, the tip of the stem is closer to the lateral cortex of the tibia than on the immediate postoperative xrays which likely means loosening and migration.The radiolucency line will be continued to monitor.The complaint is confirmed.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: medical product: stemmed tibial component precoat size 4 for cemented use only: catalog#00598003702, lot#64251672; stem extension straight 12mm dia x 100mm length(combined length 145mm): catalog#00598801012, lot#64158085; all poly patella cemented 35 mm diameter: catalog#42540000035, lot#63586415; trabecular metal distal femoral augment block: catalog#00549003620, lot#64149270; trabecular metal distal femoral augment block: catalog#00549003610, lot#63911523; femoral component option for cemented use only size f right: catalog#00599401692, lot#63549024; articular surface with locking screw size striped yellow/e f 10 mm height: catalog#00599403210, lot#63765056; stem extension straight 14mm dia x 100mm length(combined length 145mm): catalog#00598801014, lot#64238386; palacos rg 1x40 single: catalog#00111314001, lot#87974718.Upon receipt of additional information the previously associated report numbers were determined to be incorrectly filed.Please see the following associated reports pertaining to this event: 0002648920-2022-00077; 0002648920-2022-00078; 0001822565-2022-00945.The investigation is in process.Once the investigation is complete, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a revision right total knee arthroplasty.Approximately one year post implantation, the patient reported increasing pain.Upon x-ray review, the surgeon noted the tibia appears to have subsided with some radiolucent lines present suggesting loosening.The patient eventually underwent revision surgery one year and ten months post implantation due to aseptic loosening and subsidence of the tibial components.All components were revised.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Device history record was reviewed and no discrepancies were found.Review of complaint history found no additional related issues for this/these item(s) and the reported part and lot combination(s).No update to previously reported root cause.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
TIBIAL FULL BLOCK AUGMENT PRECOAT SIZE 4 10 MM THICKNESS WITH 4 SCREWS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key9962909
Report Number0001822565-2020-01381
Device Sequence Number16824010
Product Code JWH
UDI-Device Identifier00889024220348
UDI-Public(01)00889024220348(17)280831(10)64129884
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00598800410
Device Lot Number64129884
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/24/2020
Supplement Date Received by Manufacturer04/23/2020
03/03/2022
05/12/2022
Initial Report FDA Received Date04/15/2020
Supplement Report FDA Received Date04/24/2020
04/01/2022
06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient SexMale
Patient Weight106 KG